Advanced Search
Article Contents
Article Contents

Periodic long-time behaviour for an approximate model of nematic polymers

Abstract Related Papers Cited by
  • We study the long-time behaviour of a nonlinear Fokker-Planck equation, which models the evolution of rigid polymers in a given flow, after a closure approximation. The aim of this work is twofold: first, we propose a microscopic derivation of the classical Doi closure, at the level of the kinetic equation ; second, under specific assumptions on the parameters and the initial condition, we prove convergence of the solution to the Fokker-Planck equation to a particular periodic solution in the long-time limit.
    Mathematics Subject Classification: Primary: 35B40, 76A15.


    \begin{equation} \\ \end{equation}
  • [1]

    C. Ané, S. Blachère, D. Chafaï, P. Fougères, I. Gentil, F. Malrieu, C. Roberto and G. Scheffer, "Sur les Inégalités de Sobolev Logarithmiques," Panoramas et Synthèses, 10, Société Mathématique de France, 2000.


    A. Arnold, P. Markowich, G. Toscani and A. Unterreiter, On convex Sobolev inequalities and the rate of convergence to equilibrium for Fokker-Planck type equations, Comm. Part. Diff. Eq., 26 (2001), 43-100.


    J.-P. Bartier, J. Dolbeault, R. Illner and M. Kowalczyk, A qualitative study of linear drift-diffusion equations with time-dependent or degenerate coefficients, Math. Models and Methods in Applied Sciences, 17 (2007), 327-362.doi: 10.1142/S0218202507001942.


    G. Ciccotti, T. Lelièvre and E. Vanden-Eijnden, Projection of diffusions on submanifolds: Application to mean force computation, Commun. Pur. Appl. Math., 61 (2008), 371-408.doi: 10.1002/cpa.20210.


    P. Constantin, I. Kevrekidis and E. S. Titi, Asymptotic states of a Smoluchowski equation, Archive Rational Mech. Analysis, 174 (2004), 365-384.doi: 10.1007/s00205-004-0331-8.


    P. Constantin, I. Kevrekidis and E. S. Titi, Remarks on a Smoluchowski equation, Disc. and Cont. Dyn. Syst., 11 (2004), 101-112.doi: 10.3934/dcds.2004.11.101.


    M. Doi, Molecular dynamics and rheological properties of concentrated solutions of rodlike polymers in isotropic and liquid crystalline phases, J. Polym. Sci., Polym. Phys. Ed., 19 (1981), 229-243.doi: 10.1002/pol.1981.180190205.


    J. Dolbeault, D. Kinderlehrer and M. Kowalczyk, The flashing ratchet: Long time behavior and dynamical systems interpretation, Technical Report 0244, CEREMADE, 2002. Available from: http://www.ceremade.dauphine.fr/preprints/CMD/2002-44.pdf.


    G. H. Hardy and E. M. Wright, "An Introduction to the Theory of Numbers," Fifth edition, The Clarendon Press, Oxford University Press, New York, 1979.


    M. Hitsuda and I. Mitoma, Tightness problem and stochastic evolution equation arising from fluctuation phenomena for interacting diffusions, J. Multivariate Anal., 19 (1986), 311-328.doi: 10.1016/0047-259X(86)90035-7.


    B. Jourdain, C. Le Bris, T. Lelièvre and F. Otto, Long-time asymptotics of a multiscale model for polymeric fluid flows, Archive for Rational Mechanics and Analysis, 181 (2006), 97-148.doi: 10.1007/s00205-005-0411-4.


    Y. A. Kuznetsov, "Elements of Applied Bifurcation Theory," Second edition, Applied Mathematical Sciences, 112, Springer-Verlag, New York, 1998.


    C. Le Bris, T. Lelièvre and E. Vanden-Eijnden, Analysis of some discretization schemes for constrained stochastic differential equations, C. R. Math. Acad. Sci. Paris, 346 (2008), 471-476.doi: 10.1016/j.crma.2008.02.016.


    J. H. Lee, M. G. Forest and R. Zhou, Alignment and Rheo-oscillator criteria for sheared nematic polymer films in the monolayer limit, Discrete Contin. Dyn. Syst. Ser. B, 6 (2006), 339-356.


    J. D. Meiss, "Differential Dynamical Systems," Mathematical Modeling and Computation, 14, SIAM, Philadelphia, PA, 2007.


    I. Niven, H. S. Zuckerman and H. L. Montgomery, "An Introduction to the Theory of Numbers," Fifth edition, John Wiley & Sons, Inc., New York, 1991.


    A.-S. Sznitman, Topics in propagation of chaos, in "École d'Été de Probabilités de Saint-Flour XIX-1989," Lecture Notes in Math., 1464, Springer, Berlin, (1991), 165-251.


    H. Zhang and P.-W. Zhang, A theoretical and numerical study for the rod-like model of a polymeric fluid, Journal of Computational Mathematics, 22 (2004), 319-330.

  • 加载中

Article Metrics

HTML views() PDF downloads(99) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint